MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC KIT: 2-LUMEN 7 FR X 20 CM; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW CVC KIT: 2-LUMEN 7 FR X 20 CM; CATHETER INTRAVASCULAR THERAPE
Catalog Number CA-27702
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that"13 dec 2023, the dilator tip was found damaged during use on the patient.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one, opened cvc kit for analysis.Signs of use in the form of biological material were observed on the dilator tip and inside the catheter body.This contradicts the customer report that the defect was observed prior to use.The customer was contacted to address the discrepancy of the signs of use and they confirmed that the defect was observed during use.Visual analysis revealed that the dilator tip was split/frayed.Microscopic examination confirmed the damage and revealed scratch marks adjacent to the damage.The appearance of the damage is consistent with damage resulting from undue force used during an attempted insertion.The dilator length measured 4", which is within the specification limits of 3 3/4"-4 1/4" per the dilator product drawing.The dilator outer diameter measured 0.112", which is within the specification limits of 0.111"-0.113" per the dilator extrusion product drawing.The dilator inner diameter at the proximal end measured 0.064", which is within the specification limits of 0.064"-0.067" per the dilator extrusion product drawing.The dilator inner diameter at the distal tip cannot be verified due to the severity of the damage.A lab inventory guide wire with a diameter of 0.032" was inserted through the dilator.Minor resistance was encountered at the tip; however, the guide wire passed through all other sections of the dilator with little to no issue.Performed per ifu statement , "use tissue dilator to enlarge tissue tract to the vein as required.Follow the angle of the guidewire slowly through the skin".A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not use excessive force when introducing guidewire or tissue dilator as this can lead to vessel perforation, bleeding, or component damage".The report of a damaged dilator tip was confirmed through complaint investigation.Visual analysis revealed that the dilator tip was split/frayed.Scratch marks were also noted adjacent to the damage.The appearance of the damage is consistent with damage resulting from undue force used during an attempted insertion.The dilator met all relevant dimensional and functional requirements, and a device history record review did not reveal any relevant findings.Based on the customer report and the sample received, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported that "13 dec 2023, the dilator tip was found damaged during use on the patient.

Brand Name
ARROW CVC KIT: 2-LUMEN 7 FR X 20 CM
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18669422
Report Number9680794-2024-00140
Device Sequence Number12763034
Product Code FOZ
UDI-Device Identifier10801902099263
UDI-Public10801902099263
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K900263
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/10/2025
Device Catalogue NumberCA-27702
Device Lot Number33F23G0480
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/29/2024
Initial Report FDA Received Date02/08/2024
Supplement Report FDA Received Date04/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown